Started Victoza 4 weeks ago on lowest dose .6 for two weeks because I really want Victoza to work, but was getting severe sour stomach and nausea. After two weeks, increased to 1.2 -- tolerable but still constant nausea. Had to sleep upright at night in the lounge chair. Also, had a doctor visit yesterday after 4 weeks of use and only lost 1.5 lbs.? (Down to 1,000 calories a day if that?) No appetite, feel full all the time - just tend to look at the food. Hardly eating at all-must force myself. Food doesn't look appertizing at all.. Decided to increase dosage yesterday to 1.8 dose, because doctor told me I'll lose on the high dose, but if it's bothering me, go back to the second, but will I lose weight on the low dose I was taking? Must lose 50 lbs. (Presently at 190 lbs.) Today, suffering with cramps and severe, loss of uncontrollable diarrhea? Is this temporary? Or a reaction to this increased dosage? Should I go back to the second dose? I really want this to work, am wondering if there is anything I can take to counteract these horrible side effects - as it is difficult to leave the house to lead a normal life. Afraid of dehydration at this rate? (10++ times today already.) I will try anything if it works to counteract side effects. Thanks.
7 Mar 2012
you need to talk asap with dr... i am bipolar and take 1000 grams of metform 2 times daily for my diabetic... at first I got real sick from 3 diffent kinds of meds... i was on the pen but lost weight and just take metform... i take others meds for bi polar... i had heartburn so bad i had to sit up to sleep... the dr set me out to have my throat scoped and yes i have a small problem but the dr gave pantane i do know how to spell and now i sleep with the one pillow itake it 1am and 1 pm its great now
9 Apr 2012
For the sour stomach try eating a good yogurt. Either the greek or one of the ones with the probiotics. Give it 24- 48 hours and it should take care of it. Whenever I get nausea from the Victoza, I drink very cold water slowly. It seems to do the trick. Also when I do eat, I try to make sure I am not eating much in the way of carbs. Wheat, rice & potatoes are off limits. I find that those things make me very sick.
I lost 13 lbs the first 2 weeks on Victoza. It does curb your appetite. Are you taking it just to lose weight or also for diabetes? I use it for both and have found it to be very effective. Stick with it and dial back your dosage if it bothers you too much. I take a lower dosage during the work week and a higher dosage on the weekends when I am able to lie down and relax. Nothing is worse than being sick at work. Hope this helps.
25 Sep 2012
i started victoza 0.6 starting dose x 7 days. before i could go to the next dose i had to stop on day 8. i was continually having egg burps like every 10 minutes. along with severe cramping and gas. and i was having uncontrollable diarrhea. going atleast 6 times an hour. and i'm a light sleeper and i woke up 4 of 7 nights and had diarrhea all over me and on the bed. so i stopped using it. took me 3 days so far to get back to any normalcy. i take a herbal remedy that usually works with 1 dose and i had to take it 3 x for 2 days to controll diarrheah. you take the cooking herb nutmeg, about 1/4 tsp. and drink water after or mix water. its not the best tasting but it will work. if after 30 min. to an hour you still have diarrhea repeat dose. my x mother-in-law was half cherokee and knew all kinds of remedies. thank you mom. going to call dr. in the morning and see if i should try again.
on 1000mg metformin twice daily and glipizide 10 mg twice daily and my a1c is 9.7 and my blood sugars are topping over 400 to 580 and my eyesight is blurry as hell. so i really need this to work. will let you know what my dr. says. good luck
30 Oct 2012
Oh my! I had alot of diarhea, so much, but I bought some gas pills and it got rid of those horrible burps and farts. Second, I took a mulitiviatmin, the gelatin kind, and that stopped the diarhea. Carbs any time that day, will determine your diarhea, anything with sugar. Eat yogurt in the morning, that did the trick for me. I am not loosing any weight, actually gained five pounds. I had to start drinking a gallon of water a day, so I bought a lot of crystal light. My appetitie is increased but nausea went away thanks to gas pills. Although all that diarhea caused rectal bleeding, bright red blood. Internal hemoriods, so I had to quit the carbs. It is hard, otherwise I am gonna have to have internal hemoroid surgery. Don't want that. I recommend no carbs otherwise rectal bleeding wil occure
19 Feb 2013
I have suffered the same thing when the dose was upped to 1.8. At the 1.2 I can handle the side effect to a point. Discuss with your doctor and maybe suggest taking .6 2 or 3 times a day. Taking the medication in the morning helps to keep the symptoms at bay for most of the day. When you take the medication at night then you suffer all day long. Victoza has been a wonder drug for me. I went from 90 units of insulin to 0 units. I have been drinking vitamin water to help with the dehydration as well as getting some vitamin's into my system. Best of luck!
11 Mar 2013
Thanks for that answer! I have been on it for over a year now and I am up to the highest dose. I still have stomach issues. I take mine at night and I am going to try doing 1/2 in the morning and 1/2 at night and see if that helps. I have lost over 72 pounds as of this morning on this - I don't even care if I eat anymore.
9 Jun 2013
I have been on victoza for two months now and lost over a stone/ 9-10kelos in two months. I'm I'm now the second month and now and again I wake up and I'm bursting to go to the toilets to have diarrhoea and its very bad diarrhoea almost a yellow colour! Its hurting my bottom and my tummy yet my bloods r great and I'm losing weight. Will that continue or will it stop still because when it comes on randomly its affecting my life. :(
29 Jul 2014
I'm sorry you are having this trouble on this medicine with what appears to be little benefit. What you are describing sounds very much like what happened for me on Metformin: A1C still high, no weight loss, uncontrollable diarrhea, and constant nausea.
I've been on Victoza for several months, and while I still have the occasional episode of diarrhea (which is a PAIN, but much less frequent on this medicine than it was on Metformin), I have been lucky. My A1C is in the therapeutic range and I can handle my share of calories (1500? that's a guess) per day (I'm a very BAD "diabetes martyr). I'm not sure how tall you are, but at 5' 3", I was 200+ lbs.; I am now stable at 155 lbs. and that will have to do. I'm still overweight, but I am no longer obese.
You certainly can TRY going back to 1.2 mg, but imho, the 1000 cal/day is too low. I too have a loss of appetite and the symptom of food not tasting as good as it used to.
When and if you decide enough is enough, tell your MD that you cannot live your life like this. It isn't worth it. There are alternatives available and you haven't exhausted them all.
Best to you, Kim
5 Nov 2014
This post is from 2012, but I want to make note of it. I started Victoza on 10/15/2014. One week .06, some nausea and mild headache when I should eat. One week later, went to 1.2 stronger nausea, but lack of appetite and lost ten pounds when I went to 1.8. Three days after going up to 1.8, I got the sour stomach, burping eggs. I thought I would pass out on the commode. I had terrible diarrhea all though the night into the next day. I was weak and listless. Finally ate some oatmeal, but no appetite. Did not take Victoza that next day and did some internet research. I first thought I would go back to 1.2, but decided to go back to .06 twice a day. I see the nutritionist tomorrow and diabetes doctor next week. My last A1c was 6.0 and will have blood work tomorrow also. But, I am desperate to lose weight. I went to second doctor in my endocrinologist practice to get a diet pill and she gave me this medication. My sister was on Victoza for six months and lost almost 100 pounds.
I generally have good control with my blood sugars because I count carbs for the most part. I will check back to see if I can stay on the Victoza. But, that episode of diarrhea was terrible.
26 Nov 2014
I started on Victoza about 3 weeks ago and currently am on the 1.2 dosage. I feel for all those that have the terrible diarrhea but I'm not sure which is worse. The constipation started the 2nd day after starting the medication and am still hoping to go more than one time every 4-5 days which still doesn't work well. I have had terrible headaches with this and bad nausea all the time. I can only eat a few bites of food before I feel like I have to vomit so I haven't ate much over the last week as the sour stomach and nausea has become much more intense. Doctor told me the benefits of victoza are going to far out way the side effects. I am guessing he has never tried the medication. I really hope the stomach pains end soon, as they seem to be getting worse.
- Victoza Information for Consumers
- Victoza Information for Healthcare Professionals (includes dosage details)
- Side Effects of Victoza (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I see a lot of people talking about nausea and diarrhea. I am the opposite - constipated. I have to take a laxative about every other day. Is anyone ...
2 answers • 14 Dec 2010
... disappears pretty quickly,i have read that the nausea goes away but does the feeling of fullness remain whilst on victoza or does that disappear ...
2 answers • 1 Mar 2013
my stomach is sour, I belch a lot and it smells like a rotten egg. My stomach gets blotted with gas, sometimes I pass it and most time I belch. ...
2 answers • 21 Sep 2013